Alert archive / Idaho / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 30, 2009, 4:05 AM MDT. It took effect at Aug 30, 2009, 3:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2009, 4:05 AM MDT (10:05 UTC)
- In effect from
- Aug 30, 2009, 3:00 PM MDT
- Expired
- Aug 30, 2009, 8:19 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 301005 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 405 AM MDT SUN AUG 30 2009 IDZ409-412-302200- /O.NEW.KPIH.FW.W.0002.090830T2100Z-090831T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 405 AM MDT SUN AUG 30 2009 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT BELOW 4500 FEET FOR THUNDERSTORMS IN SOUTHEAST IDAHO ZONES 409 AND 412... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE TWIN FALLS AREA AND SOUTHERN SAWTOOTH NATIONAL FOREST THIS AFTERNOON WHERE FUELS ARE LISTED AS CRITICAL BELOW 4500 FEET MSL. THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
2 follow-up statements
000 WWUS85 KPIH 302027 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 227 PM MDT SUN AUG 30 2009 IDZ409-412-310600- /O.CON.KPIH.FW.W.0002.090830T2100Z-090831T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 227 PM MDT SUN AUG 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT BELOW 4500 FEET FOR THUNDERSTORMS IN SOUTHEAST IDAHO ZONES 409 AND 412... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD INTO THE TWIN FALLS AREA AND SOUTHERN SAWTOOTH NATIONAL FOREST THIS AFTERNOON WHERE FUELS ARE LISTED AS CRITICAL BELOW 4500 FEET MSL. THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE EVENING HOURS BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. && $$
000 WWUS85 KPIH 310219 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 819 PM MDT SUN AUG 30 2009 IDZ409-412-310330- /O.CAN.KPIH.FW.W.0002.000000T0000Z-090831T0600Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- 819 PM MDT SUN AUG 30 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELED THE RED FLAG WARNING. LIGHTNING ACTIVITY HAS FALLED BELOW THE LEVEL THE REQUIRES A WARNING. ONLY ISOLATED LIGHTNING IS EXPECTED FOR THE REST TONIGHT. THE RED FLAG WARNING FOR LIGHTNING HAS BEEN CANCELED. $$ MESSICK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 30, 3:47 AM MDT, 18 minutes earlier.
Area forecast discussion, Aug 30, 3:47 AM MDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 347 AM MDT SUN AUG 30 2009 .SHORT TERM...TODAY THROUGH TUESDAY. UPPER LOW IN EASTERN OREGON AND WIDESPREAD SHOWERS AND THUNDERSTORMS PERSISTED OVERNIGHT IN THE CENTRAL MOUNTAINS. THROUGH LATE MORNING EXPECT THE CENTRAL MOUNTAINS AND UPPER SNAKE RIVER HIGHLANDS TO CONTINUE TO RECEIVE SHOWERS AND THUNDERSTORMS WITH THE MAJORITY OF THE REGION REMAINING DRY THROUGH THE MORNING. WITH THE INSTABILITY PUSHING EAST AS THE LOW MOVES EAST EXPECT SCATTERED THUNDERSTORMS EVERYWHERE THIS AFTERNOON WITH CATEGORICAL PRECIPITATION CHANCES CONTINUING IN THE CENTRAL MOUNTAINS. AS THE UPPER LOW PUSHES THROUGH SOUTHERN IDAHO OVERNIGHT EXPECT THE BRUNT OF THE SHOWER ACTIVITY TO PUSH EAST INTO THE SNAKE PLAIN AND UPPER SNAKE HIGHLANDS WITH WRAP AROUND MOISTURE AND INSTABILITY KEEPING THE CHANCE OF THUNDERSTORMS GOING THROUGH MONDAY. LOW PUSHES INTO SOUTHERN MONTANA MONDAY NIGHT AND EXPECT MAINLY DRY WEATHER ON TUESDAY WITH AN UPPER RIDGE REPLACING THE LOW. GK .LONG TERM...WEDNESDAY THROUGH NEXT SUNDAY. UPPER RIDGE OVERHEAD THROUGH WEDNESDAY AND PUSHES EAST THURSDAY. GFS BRINGS IN NEXT PACIFIC TROF FRIDAY AND COULD SEE A CHANCE OF SHOWERS AND THUNDERSTORMS AS THE TROF PUSHES EAST THURSDAY INTO NEXT SUNDAY. SOME SLIGHT TIMING DIFFERENCES ON EUROPEAN AND GFS MODELS BUT DID NOT GET TOO CUTE WITH THE GRID DEPICTION OF WEATHER AND KEPT THE THREAT GOING MAINLY IN THE FRIDAY TO SUNDAY PERIOD IN THE EXTENDED PORTION OF THE FORECAST. GK && .AVIATION...A STRONG LOW PRESSURE SYSTEM POSITIONED OVER NE OREGON THIS MORNING WAS PRODUCING NUMEROUS THUNDERSTORMS ACROSS THE CNTRL MOUNTAINS. THE LOW IS EXPECTED TO PROGRESS ESE THROUGH BOISE BEFORE LIFTING ENE INTO ARCO BY MONDAY MORNING. SUFFICIENT DYNAMICS AND INSTABILITY WILL ACCOMPANY THE LOW TO PRODUCE NUMEROUS THUNDERSTORMS THROUGHOUT THE NEXT 24 HOURS. WIDESPREAD VFR CONDITIONS ARE EXPECTED UNDER MID-LEVEL CLOUD COVER WITH SCT MVFR CIGS IN THUNDERSHOWERS AND TEMPORARY IFR VISIBILITY IN SHOWERS FOCUSED NEAR KSUN THIS MORNING AND THEN POTENTIALLY SPREADING INTO THE SNAKE RIVER PLAIN (KBYI/KPIH/KIDA) BY THIS AFTERNOON/EVE. HUSTON && .FIRE WEATHER...A STRONG LOW PRESSURE SYSTEM POSITIONED OVER NE OREGON EARLY THIS MORNING WAS PRODUCING NUMEROUS THUNDERSTORMS ACROSS THE CNTRL MOUNTAINS. THE LOW IS EXPECTED TO GRADUALLY MIGRATE ESE TO BOISE THIS AFTERNOON AND THEN ENE TO ARCO BY MONDAY MORNING WITH NUMEROUS THUNDERSTORMS ADVANCING OUT AHEAD OF THE LOW. WIDESPREAD SHOWERS...POTENTIALLY HEAVY AT TIMES WILL ACCOMPANY THE THUNDERSTORMS ACROSS THE FORECAST AREA. CRITICAL FUELS BELOW 4500 FEET WERE INDICATED FOR ZONES 409 AND 412...THUS A RED FLAG WARNING WILL BE ISSUED FOR THOSE ZONES FOR THIS AFTERNOON AND EVENING. BY LATE MONDAY AFTERNOON...THE LOW IS EXPECTED TO LIFT NE INTO YELLOWSTONE NP AND THEN ACCELERATE EAST THROUGH SRN MONTANA OVERNIGHT WITH DRIER CONDITIONS OVERSPREADING SRN IDAHO AS A RIDGE OF HIGH PRESSURE REBOUNDS ACROSS THE AREA. OUR TWO EXTENDED MODELS ARE SHOWING CONSIDERABLE DISAGREEMENT ON THE EVOLUTION AND SPEED OF THE NEXT INCOMING PACIFIC STORM SYSTEM...AT THE EARLIEST WE COULD SEE MORE THUNDERSTORM ACTIVITY BY THURSDAY AFTERNOON OR AT THE LATEST NEXT SATURDAY. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT FOR IDZ409-412. &&
In the hours before
Special weather statement, Aug 30, 2:00 AM MDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
200 AM MDT SUN AUG 30 2009
IDZ018-031-032-300930-
CUSTER ID-BLAINE ID-
200 AM MDT SUN AUG 30 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN BLAINE COUNTY IN CENTRAL IDAHO
WESTERN CUSTER COUNTY IN CENTRAL IDAHO
UNTIL 330 AM MDT
AT 157 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS LIFTING NORTHEAST INTO THE SAWTOOTH
MOUNTAIN AREA. WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
STANLEY...
SUNBEAM...
CUSTER...
GALENA...
KETCHUM...
HAILEY AND SUN VALLEY...
CHALLIS...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4443 11522 4464 11460 4458 11458 4459 11448
4471 11439 4477 11420 4474 11420 4474 11410
4465 11401 4357 11401 4340 11453 4347 11451
4361 11468 4379 11469 4378 11484 4385 11497
4397 11497 4403 11505 4413 11502 4420 11516
TIME...MOT...LOC 0758Z 245DEG 28KT 4438 11511 4330 11509
HUSTONThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:00 AM MDT | Special Weather Statement | PIH | Custer | 90 min |
| Aug 30, 9:40 AM MDT | Flash Flood Watch | PIH | 11 hr | |
| Aug 30, 12:29 PM MDT | Severe Thunderstorm Warning | PIH | Blaine, Custer | 46 min |
| Aug 30, 12:46 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Aug 30, 3:28 PM MDT | Special Weather Statement | PIH | Custer | 47 min |
| Aug 30, 3:47 PM MDT | Flash Flood Warning | PIH | Blaine | 58 min |
Nearby
Red Flag Warnings in Idaho, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.